Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 68, NWS Charleston, SC

May 20, 2005Beaufort County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 20, 2005, 5:11 PM EDT for Beaufort County, South Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2005, 5:11 PM EDT (21:11 UTC)
Expired
May 20, 2005, 6:00 PM EDT
In force
49 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 1:20 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 202112
SVRCHS
SCC013-202200-
/O.NEW.KCHS.SV.W.0068.050520T2111Z-050520T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT FRI MAY 20 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 600 PM EDT

* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND
  SPOTTER REPORTED CONTINUE TO INDICATE A LINE OF SEVERE 
  THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING 
  WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
  FROM HILTON HEAD ISLAND TO 10 MILES EAST OF SAVANNAH...DRIFTING
  EAST AT 5 TO 10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  FOLLY FIELD...
  FOREST BEACH...
  HILTON HEAD ISLAND...
  DAUFUSKIE ISLAND...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3222 8070 3211 8092 3205 8089 3218 8064

$$
3 follow-up statements
000 
WWUS52 KCHS 202122
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT FRI MAY 20 2005

SCC013-202200-
/O.CON.KCHS.SV.W.0068.000000T0000Z-050520T2200Z/
BEAUFORT-
521 PM EDT FRI MAY 20 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR COASTAL BEAUFORT COUNTY...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FOREST BEACH TO 7 MILES
SOUTHWEST OF HARBORTOWN...DRIFTING EAST AT 5 TO 10 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3219 8073 3210 8089 3205 8089 3215 8069

$$
000 
WWUS52 KCHS 202145
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT FRI MAY 20 2005

SCC013-202200-
/O.CON.KCHS.SV.W.0068.000000T0000Z-050520T2200Z/
BEAUFORT-
543 PM EDT FRI MAY 20 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR COASTAL BEAUFORT COUNTY...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FOREST BEACH TO 7 MILES
SOUTHWEST OF HARBORTOWN. ANOTHER LINE OF STRONG THUNDERSTORMS WILL 
CONTINUE OVER THE HILTON HEAD AREA PRODUCING MINOR FLOODING...SMALL
HAIL AND GUSTY WINDS TO 45 MPH.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3219 8071 3210 8089 3205 8089 3215 8069

$$
000 
WWUS52 KCHS 202200
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT FRI MAY 20 2005

SCC013-202209-
/O.EXP.KCHS.SV.W.0068.000000T0000Z-050520T2200Z/
BEAUFORT-
559 PM EDT FRI MAY 20 2005

...THE SEVERE THUNDERSTORM WARNING FOR COASTAL BEAUFORT COUNTY 
WILL EXPIRE AT 600 PM EDT...

AT 559 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS WITH GUSTY
WINDS TO 40 MPH...SMALL HAIL...VERY HEAVY RAIN AND CLOUD TO GROUND 
LIGHTNING WILL CONTINUE. MINOR FLOODING IN AND AROUND HILTON HEAD 
WILL ALSO CONTINUE.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3219 8071 3210 8089 3205 8089 3215 8069

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:40 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 20, 2:40 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT FRI MAY 20 2005

.SHORT TERM /TONIGHT THROUGH SATURDAY/...SVR WATCH 301 REMAINS IN
EFFECT UNTIL 8 PM THIS EVENING. EXPECT SHOWERS AND STRONG/SEVERE
STORMS TO CONTINUE FIRING RAPIDLY ACROSS THE AREA IN AN INCREASINGLY
UNSTABLE ATMOSPHERE. LAPS ANALYSIS INDICATE CAPES BETWEEN 2500 AND
3000 J/KG ACROSS OUR SE GA COUNTIES AND PARTS OF EXTREME SOUTHERN
SC. MULTICELL LINE NOW ACROSS CENTRAL GA/SC WILL LIKELY EXPAND AND
INTENSIFY THROUGH THE EVENING AS IT ENCOUNTERS THE STRONG
INSTABILITY. SEVERAL WEAK S/W FEATURES EMBEDDED IN MEAN H7 FLOW ARE
EVIDENT ON VIS SATELLITE AS SEVERAL CLUSTERS OF STORMS FIRING BEHIND
MAIN SC/GA LINE. LOOKS LIKE TONIGHT WILL REMAIN ACTIVE WX-WISE AS
THESE FEATURES ROTATE THROUGH THE AREA IN ADVANCE OF MAIN FRONTAL
BAND. WILL MAINTAIN DEFINITE POPS INTO THE EVENING WITH SEVERE
STORMS MENTIONED...THEN LIKELY EVERYWHERE THROUGH THE NIGHT. COLD
FRONT SHOULD SWEEP ACROSS THE AREA BETWEEN 12 AND 15Z
SATURDAY...CLEARING OUT MOST PRECIP BUT LEAVING SOME LINGERING LOW
CLOUDS THROUGH EARLY AFTERNOON. EXPECT CLOUDS TO CLEAR OUT DURING
THE AFTERNOON.

&&

.LONG TERM /SAT NIGHT THROUGH FRIDAY/...FULL CLEARING SHOULD TAKE
PLACE LATE ON SAT AS DRIER AIR STARTS TO FILTER DOWN INTO THE AREA.
SFC HIGH WILL MOVE OVER THE AREA ON SUN WITH LIGHT WINDS AND MOSTLY
SUNNY SKIES.  ANOTHER STRONG WAVE WILL BE DIGGING THROUGH THE GT
LAKES ON SUN NIGHT INTO MON...INCREASING SW FLOW AND MOISTURE ON
MON.  THIS SYSTEM WILL DIG THROUGH THE APPALACHIANS ON MON WITH
ANOTHER FRONTAL PASSAGE BY EARLY TUE MORNING.  WILL GO WITH MAINLY
PC SKIES THROUGH MID WEEK UNDER GENERAL NW UPPER FLOW.  WILL LIKELY
BE A FEW DISTURBANCES THROUGH MID AND LATE WEEK BUT TOO HARD TO
PINPOINT CLOUD COVER AND LOW CHC OF RAIN.  DID INTRODUCE SOME SLIGHT
POP INTO NEXT WEEKEND WITH WEAK GRADIENT AND GOOD SEABREEZE
CONDITIONS.

&&

.MARINE...DID NOT MAKE ANY MAJOR CHANGES TO THE ONGOING FORECAST DUE
TO SVR WEATHER APPROACHING FROM THE WEST.  STILL APPEARS TO BE A
SURGE EARLY SAT AS FRONT PUSHES THROUGH.  WILL CONTINUE TO ADVERTISE
SCA FOR THE OFFSHORE GA AND CAP WINDS BELOW CRITERIA FOR THE
REMAINDER OF THE WATERS.  HIGH MOVES OVER THE AREA BRINGING LIGHT
WINDS WITH A SLIGHT INCREASE IN SPEEDS COME MON AHEAD OF NEXT
FRONT.  WILL KEEP SPEEDS MODERATE BEHIND FRONT EARLY TUE MORNING
LASTING THROUGH MID WEEK WITH AN OFFSHORE DIRECTION.  ADVECTION WILL
BE MINIMAL SO GRADIENT SHOULD REMAIN FAIRLY LIGHT.

&&

.AVIATION...CONVECTION WILL INCREASE OVER THE NEXT HOUR OR SO AROUND
THE CHS AND SAV TERMINALS.  HAIL AND SVR WIND A POSSIBILITY AS THE
S/W TROF PUSH THROUGH LATE TONIGHT.  WILL HAVE TO CONTINUE THE
THREAT OF TS THROUGH THE EVENING HOURS AS MORE ADDITIONAL TS/SH ARE
FORMING OVER PORTIONS OF THE TN VALLEY AND UPSTATE GA.  FRONT IS
STILL LOOKING GOOD FOR EARLY MORNING HOURS WITH A NORTHERLY WIND
SHIFT AND SHUTOFF OF POP AROUND DAWN.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SVR WATCH 301 UNTIL 8PM ALL ZONES.
SC...SVR WATCH 301 UNTIL 8PM ALL ZONES.
MARINE...SVR WATCH 301 UNTIL 8PM FOR AMZ330-350-352-354.

&&

PY/JRL
Hazardous weather outlook, May 20, 1:30 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT FRI MAY 20 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-211000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
130 PM EDT FRI MAY 20 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
.SEVERE THUNDERSTORMS...A WARM AND UNSTABLE AIRMASS IN PLACE ACROSS
THE AREA THIS AFTERNOON AHEAD OF A COLD FRONT WILL AID IN THE
DEVELOPMENT OF SEVERE THUNDERSTORMS WITH HEAVY DOWNPOURS AND
FREQUENT CLOUD TO GROUND LIGHTNING.  LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREAT.  PLEASE REFER TO THE LATEST SEVERE
WEATHER OUTLOOK FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RJB

In the hours before

Special weather statement, May 20, 4:16 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT FRI MAY 20 2005

GAZ099-100-114-115-202045-
BULLOCH-CANDLER-EVANS-TATTNALL-
416 PM EDT FRI MAY 20 2005

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY...
CANDLER COUNTY AND BULLOCH COUNTY THROUGH 445 PM EDT...

AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES SOUTH OF HOPEULIKIT TO 4 MILES NORTHEAST OF COBBTOWN...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF STATESBORO TO 6
MILES SOUTH OF METTER...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SHAMROCK...PARISH...
METTER...HOPEULIKIT...COBBTOWN...ALINE...PULASKI...CLITO...
WESTCHESTER AND IRONGATE THROUGH 445 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

33
Local storm report, May 20, 4:21 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT FRI MAY 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             3 S BEAUFORT            32.39N 80.67W
05/20/2005  0.75 INCH        BEAUFORT           SC   PUBLIC

            PUBLIC REPORT. VERY LITTLE WIND WITH STORM. HAIL STILL
            FALLING AS OF REPORT.

0417 PM     HAIL             SUMMERVILLE             33.02N 80.18W
05/20/2005  0.88 INCH        DORCHESTER         SC   PUBLIC

            PUBLIC REPORTED NICKEL SIZE HAIL.

&&

JRL
Special weather statement, May 20, 4:22 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT FRI MAY 20 2005

GAZ139>141-202045-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND MCINTOSH-
422 PM EDT FRI MAY 20 2005

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY
COUNTY THROUGH 445 PM EDT...

AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES NORTHWEST OF SHELLMAN BLUFF TO 8 MILES NORTHEAST OF
JULIENTON...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF DARIEN
TO 22 MILES NORTHEAST OF DARIEN...MOVING EAST AT 5 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
SOUTH NEWPORT...PINE HARBOR...SHELLMAN BLUFF...RACCOON BLUFF AND
JULIENTON THROUGH 445 PM EDT. THIS INCLUDES THE INTRACOASTAL
WATERWAY.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

33
Local storm report, May 20, 4:48 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT FRI MAY 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND GST     PARRIS ISLAND           32.35N 80.68W
05/20/2005  60 MPH           BEAUFORT           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATED 60 MPH WIND. ALSO RECEIVED
            PENNY SIZE HAIL.

&&

JRL
Special weather statement, May 20, 4:58 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT FRI MAY 20 2005

GAZ101-115-116-118-119-138-202130-
COASTAL CHATHAM-EFFINGHAM-EVANS-INLAND BRYAN-INLAND CHATHAM-INLAND
LIBERTY-
458 PM EDT FRI MAY 20 2005

...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...EFFINGHAM
COUNTY...BRYAN COUNTY...CHATHAM COUNTY AND LIBERTY COUNTY THROUGH 530
PM EDT...

AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES SOUTHWEST OF MELDRIM TO 2 MILES SOUTHWEST OF LANIER TO 8
MILES WEST OF PEMBROKE...OR ALONG A LINE EXTENDING FROM 13 MILES EAST
OF PEMBROKE TO 4 MILES SOUTHEAST OF PEMBROKE TO 8 MILES WEST OF
PEMBROKE...MOVING EAST AT 30 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
PEMBROKE...MELDRIM...LANIER...ELLABELL...EDEN...DOSWELL...
BLITCHTON...BLOOMINGDALE...POOLER AND TUTENS THROUGH 530 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

33
Local storm report, May 20, 5:07 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT FRI MAY 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     HILTON HEAD ISLAND      32.22N 80.75W
05/20/2005  60 MPH           BEAUFORT           SC   FIRE DEPT/RESCUE

            F.D. ESTIMATED WIND GUSTS OF 60 MPH BETWEEN 455 AND 500
            PM.

&&

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:43 PM EDTSevere Thunderstorm WarningCHSAllendale25 min
May 20, 3:21 PM EDTSevere Thunderstorm WarningCHSJasper39 min
May 20, 3:34 PM EDTSevere Thunderstorm WarningCHSBeaufort41 min
May 20, 3:50 PM EDTSevere Thunderstorm WarningCHSColleton25 min
May 20, 4:00 PM EDTSevere Thunderstorm WarningCHSDorchester45 min
May 20, 4:06 PM EDTSevere Thunderstorm WarningCHSCharleston54 min
May 20, 4:12 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton33 min
May 20, 4:17 PM EDTSevere Thunderstorm WarningCHSBerkeley62 min
May 20, 4:43 PM EDTSevere Thunderstorm WarningCHSBeaufort32 min
May 20, 5:48 PM EDTSevere Thunderstorm WarningCHSJasper27 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.